An implicit function theorem for directionally differentiable functions

  • L. Kuntz
Technical Note


A new implicit function theorem for a class of nonsmooth functions is proved. It is used to improve the directional implicit function theorem of Demidova and Demyanov (Ref. 1).

Key Words

directionally differentiable functions quasidifferentiable functions generalized Jacobians implicit functions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Demidova, V. A., andDemyanov, V. G.,A Directional Implicit Function Theorem for Quasidifferentiable Functions, Mathematical Programming Study, Vol. 29, pp. 95–107, 1986.Google Scholar
  2. 2.
    Clarke, F. H.,Optimization and Nonsmooth Analysis, Wiley, New York, New York, 1983.Google Scholar
  3. 3.
    Demyanov, V. F., andVasilev, L. V.,Nondifferentiable Optimization, Optimization Software, New York, New York, 1985.Google Scholar
  4. 4.
    Hiriart-Urruty, J. B.,Tangent Cones, Generalized Gradients, Mathematical Programming in Banach Spaces, Mathematics of Operations Research, Vol. 4, pp. 79–97, 1979.Google Scholar
  5. 5.
    Shapiro, A.,On Optimality Conditions in Quasidifferentiable Optimization, SIAM Journal on Control and Optimization, Vol. 22, pp. 610–617, 1984.Google Scholar
  6. 6.
    Demyanov, V. F., andRubinov, A. M.,Quasidifferential Calculus, Optimization Software, New York, New York, 1986.Google Scholar
  7. 7.
    Halkin, H.,Implicit Functions and Optimization Problems without Continuous Differentiability of the Data, SIAM Journal on Control, Vol. 12, pp. 229–236, 1974.Google Scholar
  8. 8.
    Pallaschke, D., Recht, P., andUrbanski, R.,On Locally Lipschitz Quasidifferentiable Functions in Banach Spaces, Optimization, Vol. 17, pp. 287–295, 1986.Google Scholar
  9. 9.
    Robinson, S. M.,An Implicit Function Theorem for a Class of Nonsmooth Functions, Mathematics of Operations Research, Vol. 16, pp. 292–309, 1991.Google Scholar
  10. 10.
    Kuntz, L., andScholtes, S.,Structural Analysis of Nonsmooth Mappings, Inverse Functions, and Metric Projections, Journal of Mathematical Analysis and Applications, Vol. 188, pp. 346–386, 1994.Google Scholar
  11. 11.
    Scholtes, S.,Introduction to Piecewise Differentiable Equations, Preprint 53, University of Karlsruhe, 1994.Google Scholar
  12. 12.
    Clarke, F. H.,On the Inverse Function Theorem, Pacific Journal of Methematics, Vol. 64, pp. 97–102, 1976.Google Scholar
  13. 13.
    Warga, J.,Fat Homeomorphisms and Unbounded Derivate Containers, Journal of Mathematical Analysis and Applications, Vol. 81, pp. 545–560, 1981; Errata Corrige, Vol. 90, pp. 582–583, 1982.Google Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • L. Kuntz
    • 1
  1. 1.Institut für Statistik und Mathematische WirtschaftstheorieKarlsruheGermany

Personalised recommendations